Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Liver Toxicity?
Jul 17, 2002

Dear Doctor:

If I'm already taking Lipitor since I suffered a heart attack a few months ago, would you agree that it's advisable to add Lopid to bring down my Triglycerides that generally stay between 200-300? My hiv specialist has just recommended this, and considering the medications I'm already taking, I'm worried that it could be too much for my liver. My specialist insists that both medications are warranted.

I'm already taking Trizivir, Metoprolol, Neurontin, Clonazepam, aspirin, Oxandrin, Lipitor, and an iron supplement.

Do you see any problem with adding the Lopid? Is it safe to take with Lipitor? After a very long year in getting my HIV under control, I'm afraid to overburden my body with too many meds for the lipids. Any suggestions are appreciated.

Response from Dr. Henry

Should be OK to add Lopid as long as the liver and muscle enzymes are monitored carefully. Niacin and fish oils are also considerations in this setting. KH



Previous
Already had neuropathy
Next
RE: high vl low viral oad

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement